• sandy sandy
    July 14, 2010
    How long for increase in prozac dosage does it usually take for improvement??
    sandy sandy
    July 14, 2010

    I have severe depression and am wondering how long an increase from 20 mg prozac to 40 mg takes to show improvement in mood? It is now 11 days and I was not told how long to give it to show results--thank you-sandy

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    July 14, 2010
    Merely Me
    Health Guide
    July 14, 2010

    This is a really good question Sandy and I am going to try to research this for you because I am curious as well.

     

    NAMI states that:

    "Disturbances in sleep, energy, or appetite may show some improvement within the first 1-2 weeks and can be an important early signal that the medication is working. Other symptoms such as depressed mood or lack of interest in activities may take 4-6 weeks before improvement is evident."

     

    But this is for when you first start taking it.

     

    It seems consistent that most drug sites say 4 weeks or more to get a stable level. 

     

    The best thing you can do is to ask your doctor.  And please do tell us what your doctor says as I am sure many members are curious to know the answer. 

     

    Thanks for your question Sandy.  Hang in there.

     

    • sandy
      July 14, 2010
      sandy
      July 14, 2010

      Hi Merely--Not official, but an answer online states it takes 2-4 weeks after adjusting the dosage-my Dr. did not get back to me today, I will check it out tomorrow just to be sure this is correct. Thank You for you help-Sandy

      READ MORE

FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.